Januvia and kidney problems

Common Questions and Answers about Januvia and kidney problems

januvia

My husband had infertility problems on his side too and they told us we would have a 5% chance of getting pregnant without using Invitro. I was on Metformin for about 3 months and lost 15 lb. I also found out I was pregnant (naturally) within 6 months. My daughter will be celebrating her first birthday on the 27th of September. I only gained about 30 lb and was happy that I had lost that 15 before hand. I have also just started Metformin again.
Well, I was all gung ho to take it, then I read that it causes pretty severe stomach upset, that lasts a long time. And that it can cause pancreatic problems, but most importantly, it can cause kidney failure. I also read somewhere that it really isn't all that effective for dropping your sugar levels. Has anyone had any experience with this drug and how did you feel on it? Did you have horrible side affects and did it make you lose weight? Like, how much weight?
I take glipizide, metformin at their max dose and januvia (a newbie med). My diabetes is still out of control. my weight does not change. I eat no refined sugars. In the last 18 mos my digestion has changed so dramatically that I can eat nothing but bland foods (mostly cereals). I eat shredded wheat or malt o meal for 90 % of my meals because anything else gives me profuse diarheah. I am so tired all the time that it takes everything I have to get up and go.
uncontrolled hypertension can lead to many things such as stroke, heart attack, heart failure, kidney problems, and more so yes, if not controlled, hypertension can lower your life expectancy 3. Can this explain my erectile dysfunction? Yes.
I am still taking 1000mg of Metformin each morning, but she removed me from Januvia and Amaryl when she gave me the insulin. She did not give me a maximum dose for the insulin. Just one shot a day, just before bed. Start with 20 units and increase gradually until my morning BG is below 120. I've already got a call into her nurse letting her know it doesn't seem to be helping much and that I'm already up to 45 units before bed.
Started with feet stinging,went to forearms and hands,then entire face, then to neck, shoulders, torso, ribs. Butt and hips get warm spots. Now I am getting mild symptoms of stinging when pressure applied to parts of my body. I do have controlled DMll with A1c averaging about 7.0 while on meds. Had every test for neuropathy and went to Mayo Clinic. All without a diagnosis. What could this be?
I'm a type II diabetic/insulin resistant and take Actosplus MET and Januvia--this has helped with endothelial dysfunction and small vessel disease. I do have occasional angina (actually this past week I had enough to take sublingual nitro a few times, which is a bit odd). For the first several months after the stent, I had alot of angina, and it was relieved by nitro. It wasn't anxiety or heart burn. After adjusting the Atenolol and Cardizem to rather high levels, I started to get relief.
The study seems somewhat contradictory, as it also said that for each point the blood sugar is lowered it cuts the risk of heart and kidney failure by 20-40%.But that now there is some doubt on whether going extremely low is desirable- I can't remember everything exactly, and don't want to give wrong info though. You could check it out- I don't know how to cut & paste links- but it's on the Yahoo home page today.
People who have diabetes should take an ace inhibitor to prevent kidney problems because Diabetes has a tremendous affect on your kidneys over time and if you wait until experiencing kidney problems then it will be too late. I am also a diabetic and take victoza and once you become immune to the nausea it is not a bad medication and has helped with weight loss.
MedHelp Health Answers